Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Recurring infection in eczema. Prescribed antibiotics. Son also having mixed growth of staph. Matter of concern?

my partner has been suffering from recurring infection in his exzcema over the past year or so and has been seeing a dermatologist . Following nasal swabs and skin scraping it was conmfirmed that the nasal swab was positive for a staph infection and the skin scraping confirmed infection. He was prescribed antibiotics for his skin infection and bactroban to apply to his nose for the staph infection. Further nasal swabs came back clear but his skin is keep re-infecting. At his last appointment with the dermatologist, it was suggested it might be a good idea to have the whole family nasal swabbed incase one of us was a carrier which was keep re-infecting my partner?? We got the results of our nasal swabs back today and myself and 2 daughters were all clear but my 13 year old son came back with a mixed growth of staph for which a prescription for antibiotics has been made for him. Should I be worried about this and will this be followed up by the gp??? What exactly does it mean??
Asked On : Mon, 25 Feb 2013
Answers:  1 Views:  26
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Hi..thanks for your query
Certain people are chronic carriers of the bacteria staphylococcus aureus and require a long term management to eradicate the bacteria from the sites of colonisation . This is frequently achieved by topical antibiotic medications which are given for slightly longer application than is usually prescribed for skin infections.
Children are frequent carriers of the bacteria and it is possible that your son needs a therapy to eradicate the same .eczema is a condition where the skin barrier is breached and it becomes easy for the bacterial invasion to occur.
You can ask your husband to test for can be followed up by a GP or a dermatologist .
Hope this helps.take care!
Answered: Tue, 26 Feb 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor